Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 27, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Sep 29, 2012, 2:22 PM MDT. It took effect at Oct 1, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 2:22 PM MDT (20:22 UTC)
- In effect from
- Oct 1, 2012, 12:00 PM MDT
- Expired
- Sep 30, 2012, 2:12 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS75 KTFX 292022 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MDT SAT SEP 29 2012 MTZ009-048-301100- /O.NEW.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 222 PM MDT SAT SEP 29 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
849 WWUS75 KTFX 300304 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 904 PM MDT SAT SEP 29 2012 MTZ009-048-301300- /O.CON.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 904 PM MDT SAT SEP 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
379 WWUS75 KTFX 300959 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MDT SUN SEP 30 2012 MTZ009-048-302200- /O.CON.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 359 AM MDT SUN SEP 30 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
260 WWUS75 KTFX 302012 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MDT SUN SEP 30 2012 MTZ009-048-010400- /O.UPG.KTFX.HW.A.0027.121001T1800Z-121002T1800Z/ /O.NEW.KTFX.HW.W.0036.121001T1800Z-121002T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 212 PM MDT SUN SEP 30 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE EXPECTED. * OTHER IMPACTS: THE STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS AND LOGAN PASS...ON THE GOING TO THE SUN ROAD IN GLACIER NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 29, 11:23 AM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 29, 11:23 AM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1123 AM MDT SAT SEP 29 2012 .UPDATE... AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EASTWARD THROUGH NORTH CENTRAL MONTANA THIS MORNING. THIS DISTURBANCE IS A BIT STRONGER THEN PREVIOUS FORECASTED...THUS LIGHT RAIN SHOWERS CONTINUE TO MOVE EASTWARD ACROSS CENTRAL MONTANA THIS MORNING. THE GOOD NEWS...IS THAT THESE RAIN SHOWERS ARE GENERALLY LIGHT...AND QUICK MOVING...WITH MOST AREAS ONLY RECEIVING A TRACE OF RAINFALL. A FEW HUNDREDTHS IS POSSIBLE FROM THE STRONGER SHOWERS THOUGH. THE ISOLATED PRECIP WILL CONTINUE INTO THE AFTERNOON...AS THE AIRMASS BECOMES A BIT UNSTABLE. A RUMBLE OF THUNDER IS ALSO POSSIBLE. AFTERNOON TEMPERATURES LOOK ON TRACK...WITH THE MILD START ALREADY IN MANY PLACES THIS MORNING. THE REST OF THE FORECAST FOR TODAY LOOKS ON TRACK. BRUSDA && .AVIATION... UPDATED 1722Z. A WEAK UPPER LEVEL DISTURBANCE WILL KEEP A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS IN THE REGION THROUGH THE AFTERNOON. SURFACE WINDS WILL REMAIN BREEZY AND GUSTY THROUGH THE AFTERNOON AS WELL BUT DIMINISH QUICKLY IN THE EVENING. VFR CONDS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .FIRE WEATHER... DRY CONDITIONS WITH WARMER THAN NORMAL TEMPERATURES EXPECTED ACROSS MOST OF THE REGION TODAY. BREEZY WINDS WILL DEVELOP OVER THE CENTRAL AND HI-LINE FIRE ZONES BUT SLIGHTLY COOLER TEMPERATURES SHOULD KEEP MINIMUM HUMIDITIES IN THE 20-30 PERCENT RANGE...THOUGH A HANDFUL OF LOCATIONS MAY SEE NEAR-CRITICAL FIRE WEATHER CONDITIONS FOR A SHORT PERIOD THIS AFTERNOON. FIRE WEATHER HIGHLIGHTS FOR THIS AFTN ARE NOT ANTICIPATED AT THIS TIME. NEXT PERIOD OF CONCERN IS MON AFTN AS BROAD AREA OF HUMIDITIES IN THE TEENS TO LOW 20S WILL COMBINE WITH INCREASING WINDS AHEAD OF THE STRONG CANADIAN FRONTAL SYSTEM DUE TO ARRIVE EARLY TUES. POTENTIAL IS INCREASING FOR WIDESPREAD NEAR-CRITICAL FIRE WEATHER CONDITIONS AND FIRE WEATHER HIGHLIGHTS MAY BE NEEDED. WARANAUSKAS && .PREV DISCUSSION... /ISSUED 600 AM MDT SAT SEP 29 2012/ TODAY THROUGH MONDAY EVENING...SATELLITE IMAGERY THIS MORNING SHOWS WEAK UPPER LEVEL TROF OVER FAR SOUTHWESTERN MT WITH ASSOCIATED MOISTURE BAND STRETCHING FROM EASTERN/CENTRAL IDAHO BACK INTO NORTHWEST MT. A SECOND NARROW BAND OF PACIFIC MOISTURE IS CLOSE BEHIND IN ERN WASH/ORE. FORECAST MODELS IN GOOD AGREEMENT THAT ALL THESE ELEMENTS WILL GRADUALLY PUSH EASTWARD THROUGH THE STATE TODAY...BRINGING ISOLATED SHOWERS AND A FEW THUNDERSTORMS THIS AFTN OVER SOUTHWEST MT AND INCREASED CLOUDINESS...BUT NO PRECIPITATION... FOR CENTRAL AND HI-LINE COUNTIES. SLIGHT COLD AIR ADVECTION AND NORTHWEST FLOW ALOFT WITH THE TROF PASSAGE WILL KEEP HIGH TEMPERATURES IN THE MID-UPPER 70S TODAY. THE SYSTEM EXITS THE FORECAST AREA THIS EVENING AND STRONG HIGH PRESSURE RIDGE NEAR THE CALIFORNIA COAST BUILDS INTO THE NRN ROCKIES ON SUNDAY...REMAINING OVER OUR REGION ON MON. EXPECT MOSTLY FAIR SKIES BOTH DAYS WITH TEMPS IN THE LOW-MID 70S ON SUN THEN WARMING BACK TO UPPER 70S TO LOW 80S ON MON. WILL BE KEEPING A CLOSE EYE ON WINDS FOR FIRE WEATHER CONCERNS ON MONDAY AFTN AS MODELS SHOW SOME BREEZY TO GUSTY CONDITIONS DEVELOPING AHEAD OF THE SHARP CANADIAN COLD EXPECTED ON EARLY TUES. WARANAUSKAS TUESDAY THROUGH SATURDAY...MODELS HAVE BEGUN TO AGREE SIGNIFICANTLY ON A PATTERN CHANGE STARTING MID TUESDAY. A SURFACE COLD FRONT LOOKS TO MOVE SOUTHEAST THROUGH NORTH-CENTRAL MONTANA LATE TUESDAY AFTERNOON OR EVENING. WIDESPREAD CHANCES FOR LIGHT PRECIPITATION LOOK POSSIBLE WITH THIS FRONT AND THREE LONG TERM MODELS MODELS NOW AGREE ON THIS. AHEAD OF THE FRONT NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF CENTRAL MONTANA AS GUSTY WINDS COMBINE WITH THE CURRENT DRY AIRMASS. BEHIND THE FRONT TEMPERATURES WILL QUICKLY DROP BY AS MUCH AS 20 DEGREES WITH THE POTENTIAL FOR PRECIPITATION SPREADING ACROSS NORTH CENTRAL AND CENTRAL MONTANA OVERNIGHT. WITH THE CONFIDENCE OF ALL MODELS AGREEING HAVE BUMPED POPS UP ACROSS MUCH OF THE AREA FOR THE LATE TUESDAY TO EARLY THURSDAY TIME FRAME. POPS ARE GENERALLY CHANCE OVER THE PLAINS WITH LIKELY OVER THE ROCKIES AND HIGHER TERRAIN. FAR SOUTHWEST MONTANA MAY NOT GET QUITE THE SHOT AT PRECIPITATION AS THE MAJORITY OF MOISTURE LOOKS TO WANT TO SHY AWAY FROM THE AREA. MODELS HAVE CHANGED THEIR TUNE FROM HAVING A SEPARATE SECOND FRONT PASS THROUGH THURSDAY OPTING TO MAKE THIS ONE PERSISTING EVENT. MID THURSDAY PRECIPITATION CHANCES SHOULD MOVE OFF TO THE EAST AND LINGERING MOISTURE MAY ALLOW FOR A STRAY SHOWER OR TWO BUT POP WILL DROP OFF QUITE A BIT. THE REGION SHOULD STAY UNDER A SOMEWHAT UNSTABLE NORTH NORTHWEST FLOW AND THUS GENERALLY PARTLY CLOUDY SKIES AND SLIGHT CHANCES FOR PRECIPITATION MAY MOVE IN AND OUT OF THE FORECAST AS THE MODEL RUNS SHIFT. THE ONE VERY HIGH CONFIDENCE PHENOMENA IS THAT TEMPERATURES WILL BE MUCH COOLER THROUGH THE PERIOD WITH HIGHS OVER THE PLAINS GENERALLY IN THE 50S...LOW 40S OVER HIGHER TERRAIN...AND SOUTHWEST VALLEYS PERHAPS TOUCHING 60. && .PRELIMINARY POINT TEMPS/POPS... GTF 78 44 73 45 / 20 0 0 0 CTB 75 39 70 39 / 10 0 0 0 HLN 76 45 75 43 / 20 0 0 0 BZN 76 38 75 36 / 20 10 0 0 WEY 66 29 67 26 / 20 20 0 0 DLN 74 40 75 39 / 20 10 0 0 HVR 79 42 72 40 / 10 0 0 0 LWT 76 42 70 40 / 20 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 29, 3:57 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 357 AM MDT SAT SEP 29 2012 MTZ008>015-044>055-301000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 357 AM MDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION ARE EXPECTED BEHIND A COLD FRONT PASSING THROUGH THE AREA TUESDAY. ACCUMULATING MOUNTAIN SNOWS WILL BE POSSIBLE ALONG WITH A RAIN SNOW MIX IN THE PLAINS AND VALLEYS. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.